MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the pulmonary artery.A 9.0 x 20mm, 75cm mustang balloon catheter was advanced for inflation.However, on initial inflation, the balloon could not apply pressure and ruptured.The procedure was completed with a different device and no patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified media that was present within the inflation lumen.The device was soaked in a water bath to help soften the media before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located approximately 9mm proximal of the proximal markerband.An examination of the balloon material and markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8830419
Report Number2134265-2019-08802
Device Sequence Number10846430
Product Code FGE
UDI-Device Identifier08714729793755
UDI-Public08714729793755
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0021951950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1